pros and cons of lamictal please

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

trueblue2
New Member


Date Joined Feb 2006
Total Posts : 10
   Posted 2/13/2006 8:28 PM (GMT -6)   
Howdy,
 
I am new here seeking information about Lamictal. I have read a lot about 'the rash' and itching. Does anyone have anything positive to say about it? I am presently on Dilantin and am feeling that I live in a bit of a fog. I am hoping to find a med where I can feel less in a fog. I sure don't want a rash but I saw on here that someone thought it was a good med.
 
Thanks for any words!!!
 
JMB smurf

PositivePerson
Regular Member


Date Joined Feb 2006
Total Posts : 84
   Posted 2/13/2006 10:34 PM (GMT -6)   
I loved lamictol, while I was on it I was alert and lost weight. It gave me a rash. I was so disappointed.

If you go on it start with a low dose. Increase lamictol slowly like once a month , you shouldn't have much of a problem. It might bring on dry skin , most pple use cetaphil soap and cream.

Wishing you the best of luck ,its a great med when your not one who rejects everything.

Positiveperson

trueblue2
New Member


Date Joined Feb 2006
Total Posts : 10
   Posted 2/14/2006 10:30 AM (GMT -6)   
smurf  Thanks. WHy did you have to go off of it? The rash? Did you feel more alert on it? Losing weight doesn't sound bad to me ;o)

trueblue2
New Member


Date Joined Feb 2006
Total Posts : 10
   Posted 2/14/2006 10:31 AM (GMT -6)   
Oops. I reread your response. I meant to ask more alert than on another med and what was that?

Uhura
Regular Member


Date Joined Nov 2005
Total Posts : 166
   Posted 2/14/2006 6:13 PM (GMT -6)   
I love Lamictal.  I don't have any problems with the rash.  I did have vision problems when the dose got too high for me.  I'm increasing it now and it's giving me headaches.  But it works and I like it better than any of the others.
 
Uhura

rick4122
New Member


Date Joined Feb 2006
Total Posts : 8
   Posted 2/15/2006 3:20 AM (GMT -6)   
Well I'm taking lamictal but I don't get any rashes maybe its because I take it with others medications.

PositivePerson
Regular Member


Date Joined Feb 2006
Total Posts : 84
   Posted 2/15/2006 10:17 AM (GMT -6)   
Hi: yes I lost weight and I was more alert and what was great about lamictol was you
don't need it 3 times a day. You take it twice a day.

I am just super sensitive to meds so who knows?

PositivePerson

JoesMom
New Member


Date Joined Feb 2006
Total Posts : 2
   Posted 2/18/2006 2:46 AM (GMT -6)   
Hello-
 
My son was just put on Lamictal last week. We are start slow due to certain side effects (rash)
I will update you as we increase our dose. I do know that my son has to have liver function tests regularly with this med. It must affect the liver in some way. I am keeping my fingers crossed that he does well. So far no rash! Good luck.

Uhura
Regular Member


Date Joined Nov 2005
Total Posts : 166
   Posted 2/18/2006 10:21 AM (GMT -6)   

Also, there are a lot less blood tests on Lamictal than on any other med (which is a lot) I've been on.

Uhura


trueblue2
New Member


Date Joined Feb 2006
Total Posts : 10
   Posted 2/18/2006 10:52 AM (GMT -6)   
thanks, I appreciate this forum

luv2pray
New Member


Date Joined Feb 2006
Total Posts : 9
   Posted 2/25/2006 8:54 AM (GMT -6)   
Hello,

I am currently on Lamictal and have been for almost
10 years now. I have never had the rash that is
talked about as a side affect. I currently take Lamictal
and Keppra. 300 mg. of Lamictal. I have been on higher
doses but four years ago I had brain surgery so
it was decreased. I am now slowly going back up on
the Lamictal though because I am having problems. And
it is not because of the meds.
I have been on Dilantin as well. Lamictal is a good
drug. I have had no side affects to the drug at
all. I wish I would lose weight from it though. LOL
Good luck with everything. I do recomend Lamictal though.

Blessings,

Kim

trueblue2
New Member


Date Joined Feb 2006
Total Posts : 10
   Posted 2/25/2006 10:02 AM (GMT -6)   
Thanks for the input.
I had brain surgery too...
 
Peace,
Joanne

PositivePerson
Regular Member


Date Joined Feb 2006
Total Posts : 84
   Posted 2/25/2006 9:09 PM (GMT -6)   
For the liver I take a herb its called milk thistle and if you got money go for a tune up with acupuncture.
It will help you fight the side effects of a weakened kidney or liver from the meds.I have been doing that for years. Check out a acupuncture school and get the graduating class.
It has helped me alot .

Positive Person
New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, March 24, 2017 8:10 AM (GMT -6)
There are a total of 2,780,928 posts in 305,641 threads.
View Active Threads


Who's Online
This forum has 151974 registered members. Please welcome our newest member, aki333.
373 Guest(s), 15 Registered Member(s) are currently online.  Details
scifigal2k, Psilociraptor, Purple Tulip, Al_M, BabsBunny, Psychokate29, Fl Drifter, Rikky1, loulou82, Asnape3228, samster, Lynnwood, U B Tough, Plucky, Traveler


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2017 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer